Alert archive / New Jersey / Winter Storm Watches in 2006

Winter Storm Watch 4, NWS Philadelphia/Mount Holly

February 28, 20064 states

NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 28, 2006, 3:09 PM EST for 4 states. It took effect at Mar 1, 2006, 4:45 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2006, 3:09 PM EST (20:09 UTC)
In effect from
Mar 1, 2006, 4:45 AM EST
Expired
Mar 1, 2006, 3:17 PM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly
All 22 counties

New Castle County, DE, Cecil County, MD, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 282009
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
309 PM EST TUE FEB 28 2006


NJZ001-007>010-PAZ054-055-060>062-011030-
/O.NEW.KPHI.WS.A.0004.060302T0500Z-060302T1700Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON
309 PM EST TUE FEB 28 2006

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING. 

ONE-QUARTER INCH OF ICE ACCRUAL IS POSSIBLE LATE WEDNESDAY NIGHT 
INTO THURSDAY OVER THE WATCH AREA, WHICH COVERS THE SOUTHERN 
POCONOS, THE LEHIGH VALLEY AND BERKS COUNTY IN PENNSYLVANIA AND 
NORTHWESTERN AND NORTH CENTRAL NEW JERSEY. THIS COULD MAKE TRAVELING 
DANGEROUS, AND COULD ALSO LEAD TO SOME DAMAGE TO POWER LINES AND 
TREES. 

LOW PRESSURE DROPPING INTO THE NORTHERN ROCKIES EARLY TUESDAY AFTERNOON 
WILL MOVE INTO THE GREAT PLAINS BY DAYBREAK WEDNESDAY, THEN INTO THE 
OHIO VALLEY ON WEDNESDAY NIGHT. THE LOW WILL ADVANCE TO THE NORTHERN 
MID ATLANTIC REGION ON THURSDAY. PRECIPITATION IS EXPECTED TO BEGIN 
WEDNESDAY NIGHT AS A PERIOD OF SNOW AND THEN CHANGE TO FREEZING RAIN 
AND SLEET DURING THE OVERNIGHT PERIOD. 

PEOPLE IN THE WATCH AREA SHOULD KEEP AWARE OF THE LATEST FORECASTS. 
TUNE TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE NATIONAL 
WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR UPDATES. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

THIS IS AN EXPERIMENTAL PRODUCT FOR THE WINTER OF LATE 2005 THROUGH 
EARLY 2006.  THE PROBABILITIES GIVEN BELOW ARE BASED ON A 
COMBINATION OF STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE 
PAST SEVERAL WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS 
POTENTIAL STORM.  THE PERIOD OF EXPECTED SNOWFALL IS WEDNESDAY 
NIGHT. 

=====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

=====================================================================
STATION      2IN    4IN    6IN    9IN   12IN   18IN   24IN
=====================================================================

MPO          50     20      5     <5     <5     <5     <5 
ABE          25     10     <5     <5     <5     <5     <5 
PHL          <5     <5     <5     <5     <5     <5     <5 
ACY          <5     <5     <5     <5     <5     <5     <5 
GED          <5     <5     <5     <5     <5     <5     <5 
=====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

STATION IDENTIFIERS:

MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - POMONA, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT) 
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)

DELISI/STAUBER
2 follow-up statements
000 
WWUS41 KPHI 010945
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST WED MAR 1 2006

NJZ012>015-PAZ067>069-012200-
/O.EXB.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN
445 AM EST WED MAR 1 2006

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING, 
WILL PROGRESS TO THE EAST.  THE LOW IS EXPECTED TO MOVE INTO THE 
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE 
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.

SNOW IS EXPECTED TO BEGIN IN SOUTHEASTERN PENNSYLVANIA AND CENTRAL 
NEW JERSEY LATE TONIGHT.  THE SNOW SHOULD CONTINUE THROUGH THURSDAY 
MORNING AND INTO THURSDAY AFTERNOON.  IT WILL LIKELY MIX WITH OR 
CHANGE TO SLEET AND FREEZING RAIN.  PRESENTLY, IT APPEARS AS THOUGH 
SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 5 INCHES, WITH PERHAPS 4 TO 8 
INCHES IN PARTS OF CENTRAL NEW JERSEY.  HOWEVER, A SLIGHT SHIFT IN 
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS.  ALSO, THERE IS 
THE POTENTIAL FOR AN ACCUMULATION OF ICE AT SOME LOCATIONS.  AS A 
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA 
COUNTIES OF NORTHAMPTON, LEHIGH, BERKS, CHESTER, MONTGOMERY AND 
BUCKS, AND FOR THE NEW JERSEY COUNTIES OF HUNTERDON, SOMERSET, 
MIDDLESEX, MERCER AND MONMOUTH.  THE WATCH COVERS THE PERIOD FROM 
LATE TONIGHT INTO THURSDAY EVENING.

IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE 
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE 
DAY.

$$

DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-012200-
/O.EXB.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA
445 AM EST WED MAR 1 2006

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING, 
WILL PROGRESS TO THE EAST.  THE LOW IS EXPECTED TO MOVE INTO THE 
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE 
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.

SNOW IS EXPECTED TO BEGIN ON THE UPPER DELMARVA, IN PHILADELPHIA AND 
IN PARTS OF SOUTHERN NEW JERSEY LATE TONIGHT.  THE SNOW SHOULD 
CONTINUE INTO THURSDAY MORNING WHEN IT IS EXPECTED TO CHANGE TO 
SLEET AND FREEZING RAIN, AND PERHAPS TO RAIN AT SOME LOCATIONS BY 
THURSDAY AFTERNOON.  PRESENTLY, IT APPEARS AS THOUGH SNOWFALL 
AMOUNTS WILL RANGE FROM 1 TO 3 INCHES.  HOWEVER, A SLIGHT SHIFT IN 
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS.  ALSO, THERE IS 
THE POTENTIAL FOR AN ACCUMULATION OF ICE IN SOME AREAS.  AS A 
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA 
COUNTIES OF DELAWARE AND PHILADELPHIA, AND FOR THE NEW JERSEY 
COUNTIES OF OCEAN, BURLINGTON, CAMDEN, GLOUCESTER AND SALEM.  THE 
WATCH ALSO INCLUDES NEW CASTLE COUNTY IN DELAWARE AND CECIL COUNTY 
IN MARYLAND AND IT COVERS THE PERIOD FROM LATE TONIGHT INTO THURSDAY 
EVENING.

IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE 
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE 
DAY.

$$

NJZ001-007-008-PAZ054-055-012200-
/O.EXT.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG
445 AM EST WED MAR 1 2006

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING, 
WILL PROGRESS TO THE EAST.  THE LOW IS EXPECTED TO MOVE INTO THE 
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE 
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.

SNOW IS EXPECTED TO BEGIN IN THE POCONO REGION AND IN NORTHERN NEW 
JERSEY LATE TONIGHT.  THE SNOW SHOULD CONTINUE THROUGH THURSDAY 
MORNING AND INTO THURSDAY AFTERNOON.  PRESENTLY, IT APPEARS AS 
THOUGH SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES.  HOWEVER, A 
SLIGHT SHIFT IN THE TRACK OF THE LOW COULD RESULT IN HIGHER SNOW 
TOTALS.  AS A RESULT, A WINTER STORM WATCH REMAINS IN EFFECT FOR THE 
PENNSYLVANIA COUNTIES OF CARBON AND MONROE, AND FOR THE NEW JERSEY 
COUNTIES OF SUSSEX, WARREN AND MORRIS.  THE WATCH COVERS THE PERIOD 
FROM LATE TONIGHT INTO THURSDAY EVENING.

IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE 
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE 
DAY.

$$

NJZ009-010-PAZ060>062-012200-
/O.EXT.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...READING...
ALLENTOWN...BETHLEHEM...EASTON
445 AM EST WED MAR 1 2006

...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

LOW PRESSURE, DEVELOPING OVER THE GREAT PLAINS EARLY THIS MORNING, 
WILL PROGRESS TO THE EAST.  THE LOW IS EXPECTED TO MOVE INTO THE 
OHIO RIVER VALLEY TONIGHT AND IT SHOULD EVENTUALLY PASS OFF THE 
COAST OF SOUTHERN NEW JERSEY ON THURSDAY AFTERNOON.

SNOW IS EXPECTED TO BEGIN IN SOUTHEASTERN PENNSYLVANIA AND CENTRAL 
NEW JERSEY LATE TONIGHT.  THE SNOW SHOULD CONTINUE THROUGH THURSDAY 
MORNING AND INTO THURSDAY AFTERNOON.  IT WILL LIKELY MIX WITH OR 
CHANGE TO SLEET AND FREEZING RAIN.  PRESENTLY, IT APPEARS AS THOUGH 
SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 5 INCHES, WITH PERHAPS 4 TO 8 
INCHES IN PARTS OF CENTRAL NEW JERSEY.  HOWEVER, A SLIGHT SHIFT IN 
THE TRACK OF THE LOW COULD ALTER THE SNOW TOTALS.  ALSO, THERE IS 
THE POTENTIAL FOR AN ACCUMULATION OF ICE AT SOME LOCATIONS.  AS A 
RESULT, A WINTER STORM WATCH IS IN EFFECT FOR THE PENNSYLVANIA 
COUNTIES OF NORTHAMPTON, LEHIGH, BERKS, CHESTER, MONTGOMERY AND 
BUCKS, AND FOR THE NEW JERSEY COUNTIES OF HUNTERDON, SOMERSET, 
MIDDLESEX, MERCER AND MONMOUTH.  THE WATCH COVERS THE PERIOD FROM 
LATE TONIGHT INTO THURSDAY EVENING.

IF YOU LIVE IN THE COUNTIES AFFECTED BY THE WINTER STORM WATCH, BE 
SURE TO CHECK FOR UPDATED FORECASTS AND STATEMENTS THROUGHOUT THE 
DAY.

$$

THIS IS AN EXPERIMENTAL PRODUCT FOR THE WINTER OF LATE 2005 THROUGH 
EARLY 2006.  THE PROBABILITIES GIVEN BELOW ARE BASED ON A 
COMBINATION OF STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE 
PAST SEVERAL WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS 
POTENTIAL STORM.  THE PERIOD OF EXPECTED SNOWFALL IS LATE TONIGHT 
INTO THURSDAY EVENING.

=====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

=====================================================================
STATION      2IN    4IN    6IN    9IN   12IN   18IN   24IN
=====================================================================

MPO          70     50     25     10      5     <5     <5 
ABE          70     50     25     10      5     <5     <5 
PHL          50     20      5     <5     <5     <5     <5 
ACY          <5     <5     <5     <5     <5     <5     <5 
GED          <5     <5     <5     <5     <5     <5     <5
=====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

STATION IDENTIFIERS:

MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - POMONA, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)

********************************************************************

IOVINO
000 
WWUS41 KPHI 012017
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EST WED MAR 1 2006

NJZ014-020-026-027-012130-
/O.CAN.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...SANDY HOOK...JACKSON...
LONG BEACH ISLAND...WHARTON STATE FOREST
317 PM EST WED MAR 1 2006

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER STORM WATCH. ALTHOUGH PRECIPITATION MAY BEGIN AS A PERIOD
OF SLEET OVER THE AREA, MAINLY RAIN IS FORECAST.

$$

NJZ001-007-008-PAZ054-055-062-020300-
/O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
/O.NEW.KPHI.WS.W.0005.060302T1000Z-060303T0000Z/
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...BETHLEHEM...EASTON
317 PM EST WED MAR 1 2006

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING, WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

FOUR TO SEVEN INCHES OF SNOW AND SLEET ARE FORECAST FOR THE 
SOUTHERN POCONOS AND THE UPPER LEHIGH VALLEY IN PENNSYLVANIA AND FOR 
NORTHWESTERN NEW JERSEY, WITH PRECIPITATION BEGINNING BY THE 
THURSDAY MORNING RUSH HOUR AND TAPERING OFF BY EVENING. THE SNOW
AND SLEET WILL MAKE DRIVING DANGEROUS. PEOPLE WHO NEED TO DRIVE ON
THURSDAY ARE ENCOURAGED TO ALLOW EXTRA TIME FOR THEIR COMMUTES.
THE SAFEST COURSE OF ACTION WOULD BE TO AVOID DRIVING.

LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS 
FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF 
THE NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL 
BRING THE WINTER WEATHER TO OUR REGION. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE 
NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES 
ON THIS WINTER WEATHER EVENT. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET
ARE EXPECTED, MAKING TRAVEL DANGEROUS. 

$$

NJZ009-010-012-015-PAZ060-061-067>069-020300-
/O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
/O.NEW.KPHI.WS.W.0005.060302T1000Z-060303T0000Z/
HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-CHESTER-
MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...TRENTON...READING...ALLENTOWN...WEST CHESTER...
NORRISTOWN...DOYLESTOWN
317 PM EST WED MAR 1 2006

...WINTER STORM WARNING IN EFFECT FROM 5 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
STORM WARNING, WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY.
THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

FOR NORTH CENTRAL NEW JERSEY, THREE TO FIVE INCHES OF SNOW AND SLEET 
WITH AN ADDITIONAL QUARTER INCH OF ICE ARE FORECAST. FOR THE LOWER 
LEHIGH VALLEY AND BERKS COUNTY IN PENNSYLVANIA, TWO TO FOUR INCHES 
OF SNOW AND SLEET WITH AN ADDITIONAL QUARTER INCH OF ICE ARE 
FORECAST. FOR THE NORTHERN AND WESTERN SUBURBS OF PHILADELPHIA IN 
PENNSYLVANIA, ONE TO TWO INCHES OF SNOW AND SLEET WITH AN ADDITIONAL 
QUARTER INCH OF ICE ARE FORECAST. PRECIPITATION IS EXPECTED TO BEGIN 
BY THE THURSDAY MORNING RUSH HOUR AS SNOW, MIX WITH SLEET DURING
THE MORNING, AND THEN CHANGE TO FREEZING RAIN. THE FREEZING RAIN
IS WHAT WILL CAUSE THE QUARTER INCH OF ICE ON TOP OF THE SNOW AND
SLEET, AND IT WILL GREATLY EXACERBATE THE DANGER TO TRAVELERS.
FREEZING RAIN MAY CHANGE TO RAIN OVER THE IMMEDIATE NORTHERN AND
WESTERN SUBURBS OF PHILADELPHIA DURING THE AFTERNOON. ALL
PRECIPITATION IS EXPECTED TO TAPER OFF BY EVENING.

PEOPLE WHO NEED TO DRIVE ON THURSDAY ARE ENCOURAGED TO ALLOW
EXTRA TIME FOR THEIR COMMUTES. THE SAFEST COURSE OF ACTION WOULD
BE TO AVOID DRIVING.

LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS 
FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF THE 
NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL 
BRING THE WINTER WEATHER TO OUR REGION. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE 
NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES 
ON THIS WINTER WEATHER EVENT. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET AND
ICE ARE EXPECTED, MAKING TRAVEL DANGEROUS. 

$$

DEZ001-MDZ008-NJZ013-016>019-PAZ070-071-020300-
/O.UPG.KPHI.WS.A.0004.060302T0500Z-060303T0300Z/
/O.NEW.KPHI.WW.Y.0007.060302T1000Z-060302T1700Z/
NEW CASTLE-CECIL-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...MEDIA
317 PM EST WED MAR 1 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 12 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY, WHICH IS IN EFFECT FROM 5 AM TO 12 PM EST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

FOR THE INTERSTATE 295 AND INTERSTATE 95 CORRIDORS OF EAST CENTRAL 
AND SOUTHWESTERN NEW JERSEY, THE IMMEDIATE PHILADELPHIA METRO AREA, 
NORTHERN DELAWARE AND NORTHEASTERN MARYLAND, ANYWHERE FROM A COATING 
TO TWO INCHES OF SNOW AND SLEET WITH AN ADDITIONAL LIGHT COATING OF 
ICE ARE FORECAST. PRECIPITATION IS EXPECTED TO BEGIN BY THE THURSDAY 
MORNING RUSH HOUR AS SNOW AND SLEET, CHANGE TO FREEZING RAIN DURING 
THE MORNING, AND THEN CHANGE TO RAIN BY NOON. PRIOR TO THE 
CHANGEOVER, THE COMBINATION OF SNOW, SLEET AND FREEZING RAIN WILL 
MAKE DRIVING HAZARDOUS. PEOPLE WHO NEED TO DRIVE ON THURSDAY SHOULD 
ALLOW EXTRA TIME FOR THEIR COMMUTES. 

LOW PRESSURE OVER THE EASTERN PLAINS EARLY WEDNESDAY AFTERNOON IS 
FORECAST TO MOVE INTO THE OHIO VALLEY OVERNIGHT AND THEN MOVE OFF 
THE NORTHERN MID ATLANTIC COAST THURSDAY AFTERNOON. THIS SYSTEM WILL 
BRING THE WINTER WEATHER TO OUR REGION. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, THE VOICE OF THE 
NATIONAL WEATHER SERVICE, OR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES 
ON THIS WINTER WEATHER EVENT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

$$

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.WEATHER.GOV/ER/PHI

GORSE/MPD

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 10:30 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 28, 10:30 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EST TUE FEB 28 2006

NO BIG CHANGES TO THE FORECAST EXCEPT FOR RAISING SEAS A LITTLE
ON THE DELAWARE BAY. LANDWISE, CLDS ARE SKIRTING BY OUR FAR NORTHERN
ZONES AND EXPECT TO SEE A FEW FLURRIES AT ANY TIME.

MET WINTER COMES TO AN END TODAY AND IT LOOKS LIKE WELL FINISH THE
YEAR AROUND 2.2 DEG ABV NRML. WE ARE HOWEVER, LOOKING CLOSELY AT THE
EVENING WED NIGHT/THU WHICH COULD BRING SOME WINTER WX.

HAVE A GOOD DAY

EBERWINE

***********

.SHORT TERM /TODAY THROUGH THURSDAY/...
THE WEAK MID LEVEL SHORT WAVE THAT DROPPED DOWN IN THE NORTHWEST
FLOW DURING THE NIGHT WAS PASSING OFF THE COAST AT 4:00 AM.  THE
SHORT WAVE BROUGHT FLURRIES TO MUCH OF OUR REGION AND A BAND OF
LIGHT SNOW ACCUMULATION FROM THE ALLENTOWN AREA, DOWN ACROSS BUCKS
COUNTY, AND INTO TRENTON/PRINCETON AND VICINITY.  THE SKY WAS
CLEARING IN THE WAKE OF THE SHORT WAVE AND MUCH OF OUR REGION SHOULD
SEE MOSTLY SUNNY CONDITIONS FOR TODAY.  THE ONLY EXCEPTION MIGHT BE
AREAS ALONG AND TO THE NORTH OF INTERSTATE 78 WHERE THERE COULD BE A
FEW MORE CLOUDS DRIFTING DOWN IN THE WEST NORTHWEST FLOW.

WE HAVENT CHANGED MUCH IN THE FORECAST FOR TONIGHT INTO WEDNESDAY.
IT CONTINUES TO APPEARS AS THOUGH THERE COULD BE SOME VERY LIGHT
PRECIP (SNOW/FLURRIES) ACROSS THE UPPER DELMARVA AND PERHAPS EXTREME
SOUTHERN NEW JERSEY LATE TONIGHT INTO WEDNESDAY MORNING.  THE CLOUDS
AND ASSOCIATED LIGHT PRECIP ARE EXPECTED TO DEVELOP AS MILDER AIR
BEGINS TO ADVECT TOWARD OUR REGION.

WEVE MAINTAINED THE GENERAL IDEA OF THE PREVIOUS FORECAST IN REGARD
TO THE PRECIP EVENT FOR WEDNESDAY NIGHT INTO THURSDAY.  IT APPEARS
AS THOUGH MOST OF THE PRECIP WILL FALL BETWEEN MIDNIGHT AND NOON.
FOR PHL AND POINTS TO THE EAST AND SOUTH, TEMPS SHOULD BE WARM
ENOUGH FOR ALL RAIN, OR TO ALLOW FOR A QUICK CHANGE FROM SNOW TO
RAIN ON WEDNESDAY NIGHT.

FOR PHLS WESTERN AND NORTHERN SUBURBS, CENTRAL NEW JERSEY, AND
POINTS NORTH WELL LIKELY HAVE SOME PROBLEM WITH COLD AIR BEING
TRAPPED NEAR THE SURFACE FOR A WHILE.  A PERIOD OF FREEZING RAIN IS
LIKELY DURING THE TRANSITION ON WEDNESDAY NIGHT AND THURSDAY MORNING
AS MILD AIR ADVECTS IN OVERHEAD.  THE PERIOD OF ICE SHOULDNT BE
VERY LONG IN PHLS NEARBY SUBURBS.  HOWEVER, THE FARTHER NORTH YOU
GO, THE GREATER THE POTENTIAL FOR SOME ACCUMULATION OF ICE.  TO
COMPLICATE MATTERS FOR THE LEHIGH VALLEY, THE POCONOS AND
NORTHWESTERN NEW JERSEY, THERE COULD BE AN ACCUMULATION OF SNOW ON
WEDNESDAY NIGHT BEFORE THE CHANGE TO FREEZING RAIN THEN TO RAIN ON
THURSDAY MORNING.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
TRANQUIL WEATHER FRI INTO SUNDAY AS A NORTH OR NORTHWEST FLOW OF
CHILLY DRY AIR PREVAILS WITH SOME SEMBLANCE OF A WEAK ARCTIC FRONT
DROPPING S ON FRI NIGHT.

ON MONDAY, A LOW COMING OUT OF THE PLAINS/TENN VALLEY IS FORECAST BY
THE 00Z GFS TO REDEVELOP ON THE COAST AND BECOME A PSBL NORTHEASTER.
THE 06Z RUN HAS IT FARTHER SOUTH WHILE THE ECMWF SUGGEST WARMER WITH
THE LOW MOVING THROUGH THE GREAT LAKES.  THE GFS ENSEMBLE FORECASTS
ARE ALSO INDETERMINATE AT THIS POINT WITH QUITE A BIT OF SPREAD AND
MANY DIFFERENT SOLUTIONS FOR MONDAY.  FOLLOWING THE HPC PROGS AND
CONSIDERING THE LARGE MODEL SPREAD, I PLAN TO CARRY CHC FOR
RAIN/SNOW OVER A GOOD PART OF THE FCST AREA, EXCEPT FOR THE FAR
NORTH WHICH WILL BE ALL SNOW AND THE SE COAST AS ALL RAIN.

&&

.AVIATION...
CLIPPER-TYPE LOW PRESSURE SYSTEM ACCOMPANIED BY SC AND SNOW SHOWERS
IS MOVING RAPIDLY OFF TO THE EAST.  DRIER AIR IS ALREADY PUSHING IN
FROM THE NORTHWEST BRINGING CLEARING.  TODAY WILL BE MOSTLY SUNNY
WITH ONLY A FEW TO SCT CU.  A WEAK IMPULSE ALOFT WILL BRING SOME MID
AND HIGH CLOUDS FOR A TIME TONIGHT, ESPECIALLY TO SOUTHERN SECTIONS.

&&

.MARINE...
WINDS AND SEAS ARE BELOW SCA CRITERIA AND SHOULD REMAIN THERE UNTIL
LOW PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST LATE THURSDAY.
AS THE LOW MOVES FARTHER OUT TO SEA AND INTENSIFIES, WINDS WILL
SWING AROUND TO NW AND INCREASE.  SCA CONDITIONS MAY BE MET THURSDAY
NIGHT INTO FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SHORT TERM...IOVINO
LONG TERM...STAUBER
AVIATION/MARINE...RPW
Hazardous weather outlook, Feb 28, 4:45 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EST TUE FEB 28 2006

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-011100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
445 AM EST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA
AND NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF PRECIPITATION IS POSSIBLE FOR WEDNESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ013-
014-016>027-PAZ070-071-011100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
445 AM EST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
PENNSYLVANIA, DELAWARE, NORTHEASTERN MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 28, 3:08 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EST TUE FEB 28 2006

DEZ001-MDZ008-NJZ012-013-015>019-PAZ067>071-011100-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...NEW BRUNSWICK...
FREEHOLD...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
308 PM EST TUE FEB 28 2006

...A LIGHT WINTRY MIX POSSIBLE LATE WEDNESDAY NIGHT AND EARLY
THURSDAY MORNING...

LOW PRESSURE IS FORECAST TO TRACK FROM THE MIDWEST ON WEDNESDAY TO
WESTERN PENNSYLVANIA EARLY THURSDAY MORNING, THEN ACROSS OUR REGION
DURING THE DAY THURSDAY. AS A RESULT, PRECIPITATION IS ANTICIPATED
TO OVERSPREAD THE REGION LATE WEDNESDAY NIGHT. INITIALLY THE AIRMASS
WILL BE COLD AND ESPECIALLY DRY. THEREFORE, A PERIOD OF MIXED
PRECIPITATION COULD OCCUR ACROSS THE REGION LATE WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING.

FOR AREAS IMMEDIATELY NORTH AND WEST OF PHILADELPHIA, THE LATEST
FORECAST PROJECTIONS ARE THAT A BRIEF PERIOD OF SNOW COULD OCCUR.
HOWEVER AS WARMER AIR ARRIVES ABOVE THE SURFACE, A PERIOD OF
FREEZING RAIN AND SLEET IS THEN POSSIBLE EARLY THURSDAY MORNING.
ENOUGH MILDER AIR SHOULD THEN OVERSPREAD THE REGION AROUND DAYBREAK
THURSDAY, ALLOWING FOR SOME PLAIN RAIN TO FALL.

FOR AREAS FROM PHILADELPHIA SOUTH AND EAST, A LITTLE SLEET COULD
MIX IN AT THE ONSET BEFORE ENOUGH WARMER AIR ARRIVES LATE WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING.

THERE STILL REMAINS SOME UNCERTAINTY ON HOW MUCH COLD AIR REMAINS IN
PLACE AND THE EXACT TRACK OF THE STORM. HOWEVER, AREAS HAVING A
GREATER CHANCE OF A PERIOD OF FROZEN PRECIPITATION IS NORTH AND WEST
OF THE INTERSTATE 95 CORRIDOR, ESPECIALLY ACROSS NORTHERN CHESTER,
NORTHWEST MONTGOMERY AND UPPER BUCKS COUNTIES. THIS WINTRY MIX COULD
AFFECT THE THURSDAY MORNING COMMUTE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA
OUTLET FOR ADDITIONAL UPDATES ON THIS LIGHT WINTRY PRECIPITATION
POTENTIAL.

GORSE/STAUBER

Nearby

Winter Storm Watches in New Jersey, 2006Winter Storm Watches in Pennsylvania, 2006Winter Storm Watches in Maryland, 2006Every winter storm watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.